Hail, Clark
- When
- April 21, 10:00 AM PST
- Where
- Clark County, Ridgefield
- Measured
- 0.5 in hail
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.817, -122.750
About an inch of hail one half inch in diameter accumulated on Interstate Highway 5. The Washington Highway Patrol reported 14 vehicles were involved in accidents on the slippery highway, including at least one multi-car accident.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PQR wrote it up.
About an inch of hail one half inch in diameter accumulated on Interstate Highway 5. The Washington Highway Patrol reported 14 vehicles were involved in accidents on the slippery highway, including at least one multi-car accident. At least 7 cars had damage more than $750, three of which required towing.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Apr 21, 8:00 AM PST, 2 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
900 AM PDT WED APR 21 2004
.SYNOPSIS...THE UPPER LOW OFFSHORE AND COOL UNSTABLE AIR MASS OVER
OREGON THIS MORNING WILL MOVE TO SE OREGON BY TONIGHT. A TEMPORARY
UPPER RIDGE WILL BUILD OVER OREGON THURSDAY FOR A DRY AND WARMER DAY.
A WEAK PACIFIC FRONT WILL BRUSH THE AREA FRIDAY. THEN A STRONG UPPER
RIDGE IS EXPECTED TO BUILD OVER THE PACIFIC NW OVER THE WEEKEND FOR A
RETURN TO WARM DRY WEATHER.
.SHORT TERM...A STRONG CYCLONIC NORTHWESTERLY JET STREAM WILL REMAIN
OVER SW OREGON TODAY. MODELS IN GENERAL AGREEMENT IN MOVING THE UPPER
LOW THAT SPAWNED SEVERAL FRONTS THE PAST FEW DAYS TO SE OREGON
TONIGHT. THE -30 C COLD POOL AT 500 MB WILL MOVE ACROSS OUR AREA THIS
MORNING WITH NEGATIVE LIFTED INDICES SO WILL CONTINUE CURRENT
FORECAST OF A CHANCE OF THUNDERSTORMS AND SMALL HAIL. SOME RESIDUAL
SHOWERS WILL LIKELY LINGER EARLY WED EVENING NEAR THE CASCADES IN
THE LAST OF THE CYCLONIC FLOW ALOFT BEFORE THE AIR MASS STABILIZES
AND DRIES. A HIGH AMPLITUDE POSITIVE TILT UPPER LEVEL RIDGE WILL
BUILD INLAND THURSDAY FOR WIDE SCALE SUBSIDENCE TO DRY OUT THE AIR
MASS. THIS WILL BE A TRANSIENT FEATURE SINCE MODELS INDICATE
ANOTHER...WEAKER...PACIFIC FRONT WILL BRUSH NORTHWEST OREGON FRIDAY.
THE STRONGER PORTION OF THIS FRONT WILL MOVE INLAND NORTH OF OUR
FORECAST AREA BUT EXPECT IT TO PRODUCE SOME LIGHT PRECIPITATION. NO
CHANGES TO CURRENT FORECASTS AT THIS TIME. BOHL
.LONG TERM...
MEDIUM RANGE MODELS SEEM TO BE IN REASONABLE AGREEMENT FOR A
CHANGE...AT LEAST TIL MONDAY. WILL LEAVE A SLIGHT CHANCE OF RESIDUAL
SHOWERS OVER THE CASCADES SATURDAY MORNING. OTHERWISE MODELS CONTINUE
TO AGREE ON BUILDING A STRONG UPPER RIDGE OVER THE PACIFIC NW
SATURDAY THROUGH MONDAY FOR A RETURN TO WARMER DRY WEATHER. LATEST
MODELS BUILD A THERMAL LOW ALONG THE COAST SUNDAY THAT SHIFTS INLAND
MONDAY WITH THE WARMEST DAY INLAND MONDAY. MEDIUM RANGE MODELS BEGIN
TO DIVERGE IN SOLUTIONS MONDAY AND TUESDAY...A DRY TUESDAY LOOKS OK
FOR NOW. BOHL
&&
.PRELIMINARY POINT POPS
AST +1146 PDX +1125 SLE +1125 EUG +1124
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
.OR/WA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS CAPE SHOALWATER TO
FLORENCE.HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 546 AM PDT WED APR 21 2004 ORZ001>013-PZZ210-250-255-270-275-WAZ019>023-039-040-221300- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL OREGON COAST- CENTRAL WILLAMETTE VALLEY-COAST RANGE OF NORTHWEST OREGON- GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA-LOWER COLUMBIA- LOWER COLUMBIA AND I - 5 CORRIDOR IN COWLITZ COUNTY- NORTH OREGON COAST-NORTHERN OREGON CASCADE FOOTHILLS- NORTHERN OREGON CASCADES-SOUTH WILLAMETTE VALLEY- SOUTH WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES- SOUTH WASHINGTON COAST-WESTERN COLUMBIA RIVER GORGE-WILLAPA HILLS- 546 AM PDT WED APR 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST WASHINGTON AND NORTHWEST OREGON. .DAY ONE...TODAY A CHANCE OF THUNDERSTORMS WITH SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY .SPOTTER INFORMATION STATEMENT... CALL IN IF SPOTTER CALLIN CRITERIA IS MET
The Portland,OR radar (KRTX), 20 km away, was scanning. The volume nearest the first event began at 17:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2004Every state in 2004This day in weather historyWarnings in Washington, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391044.